MAUDE Adverse Event Report: SYNTHES GMBH PROTECTION SLEEVE/ FLEX/ LONG FOR NAILS Ø 8-11MM / STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH PROTECTION SLEEVE/ FLEX/ LONG FOR NAILS Ø 8-11MM / STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.043.033S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023 during a tibial nail case, the surgeon changed to a smaller suprapatellar sleeve as they were having difficulty getting to the starting point.The surgeon was eventually able to get to the starting point and proceeded with the surgery.When putting in the proximally locking screws, the drill bit in the s1 screw hole hit the nail.The surgeon was unable to get the bit past the nail and so chose other screw holes where the screws were successfully inserted.The screw hole alignments were checked prior to nail insertion and they all lined up, the surgeon felt that the aiming arm was not properly latched.It was discovered at the end of the surgery that the spring on the latch of the aiming arm was not working.The procedure was completed successfully with no adverse patient outcome.There was a surgical delay of 45 minutes.No fragments were generated.No additional information is available to report.This report is for a protection sleeve/ flex/ long for nails ø 8-11mm / sterile.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.D10: date of concomitant therapy is 08-september-2023.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Product code: 03.043.033s, lot number: 10327927, release to warehouse date: 01 feb 2023, expiration date: 31 july 2027, supplier: (b)(4), manufacturing site: werk selzach.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROTECTION SLEEVE/ FLEX/ LONG FOR NAILS Ø 8-11MM / STERILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohnackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17819659
Report Number8030965-2023-12146
Device Sequence Number11372713
Product Code LXH
UDI-Device Identifier10886982298850
UDI-Public(01)10886982298850
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.033S
Device Lot Number10327927
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2023
Initial Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIMING ARM/ RADIOLUCENT.; TIBIAL NAIL-ADVANCED / 9 375 / STERILE.; UNK - DRILL BITS: TRAUMA.; UNK - SCREWS: LOCKING.
Patient Age26 YR
Patient SexFemale